Alert archive / Texas / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 39, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 13, 1999, 7:32 PM CDT for Scurry County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 13, 1999, 7:32 PM CDT (00:32 UTC)
- Expired
- Apr 13, 1999, 8:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Scurry County, TX
The radar
The Lubbock radar (KLBB), 134 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 4:15 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -195 J/kg
- Mixed-layer LCL
- 2360 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -128 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS1 KMAF 140034 RRA SVRMAF TXC415-140100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND-ODESSA TX 732 PM CDT TUE APR 13 1999 THE NATIONAL WEATHER SERVICE IN MIDLAND-ODESSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN SCURRY COUNTY IN TEXAS * UNTIL 800 PM CDT * AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES EAST OF SNYDER...MOVING NORTHEAST AT 30 MPH. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THIS STORM. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR SCURRY COUNTY. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND-ODESSA. LAT...LON 3280 10096 3263 10087 3269 10067 3297 10066
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 1:35 PM CDT, 5 hours 57 minutes earlier.
Area forecast discussion, Apr 13, 1:35 PM CDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 135 PM CDT TUE APR 13 1999 DOING DISCUSSION A LITTLE EARLY TODAY. UPPER LEVEL LOW MOVING EWD OVER ERN AZ/WRN NM AREA THIS HOUR...RESULTING IN FAVORABLE UPPER LEVEL DIFLUENCE ACROSS THE MAF CWA. DRYLINE IN ERN NM BEGINNING TO PROGRESS EWD...WITH CONVECTION BEGINNING TO DEVELOP...ALTHOUGH SOMEWHAT SLOWLY DUE TO THE PRESENCE OF A CAP. SIGNIFICANT LOW LEVEL MOISTURE IS IN PLACE AHEAD OF THE DRYLINE WITH AN UNSTABLE AIRMASS. IF THE CAP MANAGES TO BREAK BEFORE THE DRYLINE ARRIVES...SHOULD SEE SOME PRETTY SIGNIFICANT CONVECTION DEVELOP. SFC BASED CAPES 2000-2500 J/KG ACROSS PORTIONS OF THE PERMIAN BASIN AT THIS HOUR AND INCREASING AS DAYTIME HEATING CONTINUES. IN ADDITION...LOW LEVEL SELY FLO AHEAD OF THE DRYLINE IS RESULTING IN A FAIRLY IMPRESSIVE HODOGRAPH. CONVECTION SHOULD CLEAR OUT OF THE MAF CWA THIS EVENING... WITH EVERYTHING EVENTUALLY SWEEPING EWD AS THE PAC FRONT COMES THROUGH AND A DRY SLOT ROTATES AROUND THE APPROACHING LOW. IT APPEARS THAT THE UPPER LOW WILL TRACK INTO THE PANHANDLE BY TOMORROW MORNING. WILL ANTICIPATE SOME WRAP AROUND CLOUDINESS OVER THE NORTHERN HALF OF THE CWA TOMORROW...PER MODEL FORECASTS AND CURRENT SATELLITE TRENDS INVOF LOW. SKIES SHOULD CLEAR OUT NICELY WEDNESDAY NIGHT AS THE UPPER LOW PROGRESSES EWD. PRELIM NUMBERS MAF 48/70/38/72 2-00 CNM 46/65/41/73 0000 MRF 40/61/34/64 0000 P07 51/73/46/75 3000 DJK
In the hours before
Special weather statement, Apr 13, 7:24 PM CDT, 8 minutes before
TXZ045>048-080645- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND TX 723 PM CDT THU APR 8 1999 THE TORNADO WATCH #149 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... GAINES...DAWSON...ANDREWS...MARTIN...ECTOR...MIDLAND...CRANE... THE THREAT OF TORNADOES AND SEVERE WEATHER HAS DIMINISHED ACROSS THE WESTERN PERMIAN BASIN AND THE EXTREME SOUTHWESTERN SOUTH PLAINS OF TEXAS. TORNADO WATCH #149 REMAINS IN EFFECT FOR BORDEN...SCURRY... HOWARD...GLASSCOCK...REAGAN...AND UPTON COUNTIES UNTIL 10 PM CDT. SD
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:12 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 33 min |
| Apr 13, 7:32 PM CDT | Flash Flood Warning | MAF | Howard | 88 min |
| Apr 13, 8:21 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 49 min |
| Apr 13, 8:38 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 62 min |
| Apr 13, 8:46 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.